March 8, 2019 at 11:53 am #110609
I’ve been on Vyvanse since I was atleast 15, and I’m 18 now. I’ve been having urinary retention for almost two years now. For me, it’s the feeling of needing to release my bladder after it’s already empty. When I try to further empty it, very little comes out and it causes pain. On good days, it only causes discomfort and a persistent feeling of needing to pee. On my worst days, it absolutely debilitates me and causes me to sit on the toilet for hours on end because the needing to pee feels like if I had a full bladder, and if I don’t get back to the toilet immediately, I’ll leak.
I’ve read that ADHD medicine can cause this, but I haven’t read anything about treatment, other than taking me off my meds, which isn’t an option right now. I was wondering if any of you have experienced this, since I know that urinary retention is more common as you get older. And if you have experienced this, have you found any relief?
My personal solving of this problem is Phenazopyridine and drinking A LOT of water, but phenazopyridine isn’t supposed to be taken as regularly as I have to take it sometimes, and drinking lots of water doesn’t prevent the worst flare-ups.
March 13, 2019 at 2:55 pm #111312
Hello! I am currently taking Vyvanse and I have had some similar issues. I find that drinking ALOT of water was the key. I am 6’2 192 pounds and I honestly drink about 1 and a half gallons of water throughout the day at a minimum. You have to make sure to eat a balance diet throughout the day to avoid the potential for hyponatremia. I wish I had some other advice as you said you do drink a lot of water.
- This reply was modified 1 year ago by StewartV.
You must be logged in to reply to this topic. Login